advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Toronto, Ontario, Canada:

I am a 30 year old female with Type 1 diabetes; my endocrinologist noticed that I had "hollows" indentations in my upper legs, apparently common in women with diabetes on insulin. She suggested I not inject there and in time it may go away (2 years?). I have never injected insulin in my legs. What causes this? Could it be caused by something else? Can I reverse this physical condition?

Answer:

It may be due to abnormal distribution of the fat cells, commonly known as cellulite. Since you're not injecting in the area, it's not due to the insulin.

Probably it's best not to inject into the abnormal indented areas. There are some over-the-counter (non-prescription) creams that allegedly help; they probably cause no harm (except to your pocketbook).

A dermatologist might be able to advise you better after looking at the area.

SS

Original posting 6 Oct 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.